Nebraska, 2007

Hail in Nebraska, June 12, 2007

June 12, 2007 · NWS LBF · 1 event in 1 county or zone

Isolated severe thunderstorm developed over Cherry County and brought quarter size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

Isolated severe thunderstorm developed over Cherry County and brought quarter size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 12, 2:25 AM CST, 9 hours 35 minutes earlier.

Area forecast discussion, Jun 12, 2:25 AM CST, 9 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 AM CDT TUE JUN 12 2007

.DISCUSSION...
DAY 2 OF MCS CROSS SOUTHERN PORTION OF CWA WITH FLOODING ALREADY A
MAJOR ISSUE ACROSS FAR SOUTHWEST. REPORTS OF OVER 6 INCHES IN
PORTIONS OF CHASE COUNTY IN FRENCHMAN BASIN WILL MOST LIKELY LEAD TO
INCREASE ALONG THIS CREEK. HEAVY RAIN ALSO HAS FALLEN INTO
PERKINS...KEITH AND LINCOLN TONIGHT WITH SOME OF THIS EXPECTED TO
MOVE INTO ONE OF LOWEST FFG BASIN IN CWA ACROSS HAYES COUNTY.
THEREFORE FLASH FLOOD WATCH WARRANTED ACROSS THIS AREA FOR ANY
MEASUREABLE AMOUNT OF PCPN NEXT 24-36 HOURS. AS FOR REMAINDER OF CWA
MANY FACTORS LEADING TO EXPANDING FFA ACROSS SANDHILLS INTO PORTIONS
OF NCENTRAL NEB. HEAVY RAIN FROM A FEW NIGHTS AGO ACROSS EASTERN
CHERRY/KEYA PAHA HAS LOWEST FFG NUMBERS ACROSS THIS AREA. MODELS
HAVE BEEN POINTING TOWARD A N/S ORIENTED BAND OF HVY PCPN MOVING
ACROSS WESTERN NEB PAST SEVERAL DAYS. TPW PRODUCTS ALONG WITH OTHER
SAT PICS SHOWING STRONG MOISTURE PLUME FROM BAJA REGION COMBINING
WITH GULF MOISTURE AND LEADING TO PW VALUES UP TO AND OVER 1.5
INCHES...AT LEAST 2 STD DEV ABOVE NORMAL. BUFKIT PROFILES CONTINUE
TO INDICATE DEEP WARM CLOUD DEPTHS AND TRAINING CHARACTISTICS
SIMILAR TO THE MADDOX DIAGRAMS. INSTABILITY PARAMETER CONTINUE TO
LEAN MORE TOWARD MULTICELL MODE OVER HEART OF CWA EVEN WITH BETTER
SHEAR THAN PAST FEW DAYS THANKS TO APPROACHING BELT OF FASTER MID
LEVEL FLOW ON LEADING EDGE OF APPOACHING TROF. THIS MULTICELL MODE
SHOULD HELP PCPN EFFECIENCY AS WELL ESPECIALLY WITH BOUNDARY
INTERATIONS SIMILAR TO THOSE WE HAVE SEEN TONIGHT. HEAVY RAIN
POTENTIAL MOVES INTO FAR EASTERN PORTIONS LATER TONIGHT INTO
WEDNESDAY. INDICATIONS ARE THAT MUCH OF THIS AREA CONTINUES TO HAVE
AREAS OF SATURATION FROM PAST EVENTS AND WITH SFC BOUNDARY SLOWLY
MOVING THIS REGION WITH UPPER SUPPORT ALOFT AND STRONG ISENTROPIC
MOISTURE FLUX FROM GULF STATES ON 310K SFC INTO THIS REGION WILL
PLACE IN FFA AS WELL. COOLED TEMPS NEXT FEW DAYS DUE TO CLOUD
COVER/PCPN. OTHER CHANGES WERE INSIGNIFICANT AFTER 48 HRS.

&&

.AVIATION...
MIXED VFR...MVFR AND IFR ALL AREAS. THE ATMOSPHERE WILL BECOME
NEARLY TROPICAL AND A MAJOR FLOOD EVENT WILL DEVELOP WITH SCATTERED
TO OCCASIONALLY NUMEROUS THUNDERSTORMS DEVELOPING. IN ADDITIONAL TO
THE ONGOING TSTM ACTIVITY...SCATTERED THUNDERSTORMS PRODUCING
INTENSE RAINFALL WILL REDEVELOP AFTER 18Z ACROSS MOST OF THE ROUTES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 AM CDT
/6 AM MDT/ THIS MORNING THROUGH WEDNESDAY EVENING FOR
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

13/CDC
Hazardous weather outlook, Jun 12, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
600 AM CDT TUE JUN 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
600 AM CDT TUE JUN 12 2007 /500 AM MDT TUE JUN 12 2007/

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THE RISK OF HEAVY RAINFALL AND FLOODING IS HIGH TODAY AND TONIGHT.
CONDITIONS ARE FAVORABLE FOR A MAJOR FLOOD EVENT ANY WHERE ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE PRECISE LOCATION OF THE
FLOOD EVENT IS STILL UNCERTAIN.

DEEP TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO WESTERN AND
NORTH CENTRAL NEBRASKA. A POWERFUL UPPER LEVEL DISTURBANCE WILL
APPROACH THE REGION LATER TODAY TRIGGERING SCATTERED TO NUMEROUS
THUNDERSTORMS WHICH WILL LAST THROUGH TONIGHT. ANY THUNDERSTORMS WHICH
FORM IN THIS AIR MASS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL.
IF THUNDERSTORMS BECOME ORGANIZED INTO A LARGE CLUSTER...INTENSE
RAINFALL AND FLOODING WILL OCCUR.

LAST NIGHT...INTENSE RAINFALL ACROSS PERKINS AND CHASE COUNTIES PRODUCED
BETWEEN 6 AND 10 INCHES OF RAINFALL. POLICE REPORTED WIDESPREAD
FLOODING IN CHASE COUNTY.

ALL OF WESTERN AND NORTH CENTRAL IS AT RISK FOR SEVERE THUNDERSTORMS
THIS AFTERNOON AND TONIGHT. DAMAGING WINDS ARE THE PRIMARY CONCERN
WITH LARGE HAIL AND ISOLATED TORNADOES ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...DEEP TROPICAL MOISTURE AND A NEARLY STATIONARY COLD
FRONT DRAPED ACROSS NORTH CENTRAL NEBRASKA WILL ACT AS A FOCUS FOR
ADDITIONAL HEAVY RAINFALL. CONDITIONS WILL REMAIN FAVORABLE FOR
FLOODING. THE FRONT IS EXPECTED TO DRIFT VERY SLOWLY SOUTHEAST
AND PRODUCE RAIN AND SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN.

THURSDAY THROUGH SATURDAY...CONDITIONS IMPROVE. DRIER AIR WILL
MOVE INTO THE REGION.

SUNDAY AND MONDAY...RAIN CHANCES INCREASE AS ANOTHER DISTURBANCE
APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The radar

The North Platte radar (KLNX), 141 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Cherry

When
June 12, 12:00 PM CST
Where
Cherry County, Merriman
Measured
1 in hail
Reported by
Public
Coordinates
42.920, -101.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44275.